Hey guys... it's been a rough week. I have been taking 5mg of Lexapro to start my first week. And it's been tough. I've been exhausted because I keep waking up at night, on and off stomach aches/diarrhea. And my anxiety has gotten worse because of how scared I am to be on this medicine. Tonight I just took my first full 10mg dose of it, and I know it will help me but I'm scared my side effects will get worse. I just want to feel normal again and be happy... it'd be nice to hear some more advice...
I'm glad to hear you're getting help and doing what it takes to get better. SSRI side effects can be really hard to get used to. GI side effects will usually last a week or so (this week started over when you increased your dose, so be ready, they may get a little worse, but they should get better). Some people do experience worsening symptoms during the first ten days or so of an antidepressant, this includes a dosage change. Stick it out. If it's really hard and you don't think you can, give your doc a call and tell her what's happening, she may say to stick it out another week, or she may want you to try something else. As for any sleep problems, try taking the pill in the morning or night opposite of what you've been doing to see if that helps. We're here for you, and so is your doctor. Don't be afraid to call!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Diarrhea, Chronic - I just had started with a weight loss medication called Qsymia low dose starters
Updated 14 Mar 2015 • 3 answers
I just started citalopram and I have had constant diarrhea since one hour after taking my first dose
Updated 9 Nov 2013 • 1 answer
Updated 9 Jul 2018 • 4 answers
Updated 16 Aug 2018 • 2 answers
Updated 18 days ago • 3 answers